MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK 2 AST-GP78 TEST KIT; VITEK® 2 AST-GP78 TEST KIT

BIOMERIEUX, INC. VITEK 2 AST-GP78 TEST KIT; VITEK® 2 AST-GP78 TEST KIT
Catalog Number 421051
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining a false resistant oxacillin result in association with the vitek® 2 ast-gp78 test kit (ref.421051, lot 2781427403) when testing a patient staphylococcus aureus isolate.The customer stated lot 2781427403 obtained an oxacillin mic >=4 resistant.This resistant result then caused the negative cefoxitin screen result to be modified to positive by the vitek® 2 advanced expert system¿ (aes).The isolate was repeated using the same card lot and with the vitek® 2 ast-gp67 test kit (ref.22226 lot, 1321480203).Both card lots obtained an oxacillin mic >=4 resistant.Refer to cn-091084 for false resistant result associated with lot 1321480203.The customer also tested the staphylococcus aureus isolate using the oxplate, pcr, and pbp2a test methods.All alternative test methods obtained a negative result.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.Biomérieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false resistant oxacillin result in association with the vitek® 2 ast-gp78 test kit (ref.(b)(4), lot 2781427403) when testing a patient staphylococcus aureus isolate.Lot 2781427403 obtained an oxacillin mic>=4 resistant.This resistant result then caused the negative cefoxitin screen result to be modified to positive by the vitek® 2 advanced expert system¿ (aes).An internal biomerieux investigation was performed including testing of the customer's submitted strain.Identification of the organism was confirmed.The investigation included testing the strain with the customer¿s lot (ast- gp78), along with a random lot (2781514203) in duplicate.Agar dilution (ad), the reference method for ox (ox101n) was performed, as was broth microdilution (bmd).Cefoxitin (fox) disc testing was performed, which is the reference method for the oxsf (oxsf01n) test, as was pbp2a latex testing.On all ast- gp78 cards tested, a resistant ox mic>=4 was obtained.Ox ad gave a susceptible mic= 1 and bmd gave a susceptible mic=0.5.The customer's false resistant result was reproduced.On all cards tested, a negative oxsf result was obtained, which was forced positive due to the resistant ox results.Fox disc diffusion results were susceptible (24 mm) and pbp2a testing was negative.The uncorrected negative oxsf results are in agreement with the reference method results.This is an atypical strain and will be added to the biomerieux's internal r&d stock collection.A complaint history review was completed for this issue during the last 13 month timeframe with no implication of a trend.The most recent quarterly trend review did not identify this complaint as a systemic quality issue.The vitek 2 ast-gp67 lot 1321480203 met final qc release criteria and passed qc performance testing.

Brand Name
VITEK 2 AST-GP78 TEST KIT
Common Device Name
VITEK® 2 AST-GP78 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10572888
Report Number1950204-2020-00184
Device Sequence Number1270457
Product Code LON
UDI-Device Identifier03573026553982
UDI-Public03573026553982
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Catalogue Number421051
Device Lot Number2781427403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1